Acta Mathematica

, Volume 173, Issue 2, pp 155–234

The combinatorial Riemann mapping theorem

  • James W. Cannon
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A]Ahlfors, L. V.,Conformal Invariants. McGraw-Hill, New York-Düsseldorf-Johannesburg, 1973.Google Scholar
  2. [BF]Bestvina, M. &Feighn, M., A combination theorem for negatively curved groups.J. Differential Geom., 35 (1992), 85–101.MathSciNetGoogle Scholar
  3. [BM]Bestvina, M. &Mess, G., The boundary of negatively curved groups.J. Amer. Math. Soc., 4 (1991), 469–481.CrossRefMathSciNetGoogle Scholar
  4. [BS]Beardon, A. F. &Stephenson, K., The Schwarz-Pick Lemma for circle packings.Illinois J. Math., 35 (1991), 577–606.MathSciNetGoogle Scholar
  5. [C1]Cannon, J. W., The combinatorial structure of cocompact discrete hyperbolic groups.Geom. Dedicata, 16 (1984), 123–148.CrossRefMATHMathSciNetGoogle Scholar
  6. [C2]—, The theory of negatively curved spaces and groups, inErgodic Theory, Symbolic Dynamics, and Hyperbolic Spaces, Trieste, 1989 (T. Bedford, M. Keane, and C. Series, eds.), pp. 315–369. Oxford Univ. Press, New York, 1991.Google Scholar
  7. [CC]Cannon, J. W. &Cooper, D., A characterization of cocompact hyperbolic and finite-volume hyperbolic groups in dimension three.Trans. Amer. Math. Soc., 330 (1992), 419–431.CrossRefMathSciNetGoogle Scholar
  8. [CFP]Cannon, J. W., Floyd, W. J. &Parry, W. R., Squaring rectangles: the finite Riemann mapping theorem, inThe Mathematical Heritage of Wilhelm Magnus—Groups, Geometry and Special Functions, pp. 133–212. Contemp. Math., 169. Amer. Math. Soc., Providence, R.I., 1994.Google Scholar
  9. [CS]Cannon, J. W. & Swenson, E. L., Recognizing constant curvature discrete groups in dimension 3. Submitted toTrans. Amer. Math. Soc. Google Scholar
  10. [D]Duffin, R. J., The extremal length of a network.J. Math. Anal. Appl., 5 (1962), 200–215.CrossRefMATHMathSciNetGoogle Scholar
  11. [DS]Doyle, P. G. &Snell, J. L.,Random Walks and Electric Networks. Carus Math. Monographs, 22. Math. Assoc. America, Washington, D.C., 1984.Google Scholar
  12. [F]Floyd, W. J., Group completions and limit sets of Kleinian groups.Invent. Math., 57 (1980), 205–218.CrossRefMATHMathSciNetGoogle Scholar
  13. [Ge]Gehring, F. W., The definitions and exceptional sets for quasiconformal mappings.Ann. Acad. Sci. Fenn. Ser. A I Math., 281 (1960), 1–28.MathSciNetGoogle Scholar
  14. [Go]Goluzin, G. M.,Geometric Theory of Functions of a Complex Variable. Transl. Math. Monographs, 26. Amer. Math. Soc., Providence, R.I., 1969.Google Scholar
  15. [Gr]Gromov, M., Hyperbolic groups, inEssays in Group Theory (S. M. Gersten, ed.). Math. Sci. Res. Publ., 8. Springer-Verlag, New York-Berlin, 1987.Google Scholar
  16. [He]He, Zheng-Xu, An estimate for hexagonal circle packings.J. Differential Geom., 33 (1991), 395–412.MATHMathSciNetGoogle Scholar
  17. [Hi]Hilbert, D., Über das Dirichletsche Prinzip.Math. Ann., 59 (1904), 161–186.CrossRefMATHMathSciNetGoogle Scholar
  18. [LV]Lehto, O. &Virtanen, K. I.,Quasiconformal Mappings in the Plane. Grundlehren Math. Wiss., 126. Springer-Verlag, New York-Heidelberg, 1973.Google Scholar
  19. [M]Minty, G. J., On the axiomatic foundations of the theories of directed linear graphs, electrical networks and network-programming.J. Math. Mech., 15 (1966), 485–520.MATHMathSciNetGoogle Scholar
  20. [Pa]Parry, W., Notes on optimal weight functions (1989).Google Scholar
  21. [Poi]Poincaré, H.,The Value of Science. Dover, New York, 1958.Google Scholar
  22. [Pol]Pólya, G.,How to Solve It. Doubleday, Garden City, New York, 1957.Google Scholar
  23. [Ri]Riemann, B.,Grundlagen für eine allgemeine Theorie der Functionen einer veränderlichen complexen Grösse. Inauguraldissertation, Göttingen, 1851; reprinted inCollected Works of Bernhard Riemann (Heinrich Weber, ed.), pp. 3–48. Dover, New York, 1953.Google Scholar
  24. [Ro1]Rodin, B., Schwarz's lemma for circle packings.Invent. Math., 89 (1987), 271–289.CrossRefMATHMathSciNetGoogle Scholar
  25. [Ro2]—, Schwarz's lemma for circle packings. II.J. Differential Geom., 30 (1989), 539–554.MATHMathSciNetGoogle Scholar
  26. [RS]Rodin, R. &Sullivan, D., The convergence of circle packings to the Riemann mapping.J. Differential Geom., 26 (1987), 349–360.MathSciNetGoogle Scholar
  27. [T]Thurston, W. P., The Geometry and Topology of 3-Manifolds. Notes, Princeton University, 1980.Google Scholar
  28. [W]Weinberger, H. F., Upper and lower bounds for eigenvalues by finite difference methods.Comm. Pure Appl. Math., 9 (1956), 613–623.MATHMathSciNetGoogle Scholar

Copyright information

© Almqvist & Wiksell 1994

Authors and Affiliations

  • James W. Cannon
    • 1
  1. 1.Department of MathematicsBrigham Young UniversityProvoU.S.A.

Personalised recommendations